meds that will dry you out...I'm taking some are you?

Discussion in 'Fibromyalgia Main Forum' started by judywhit, Feb 22, 2003.

  1. judywhit

    judywhit New Member

    . Other Causes Of Dry Eyes And Dry Mouth



    Certain drugs can act on the brain to decrease tear and saliva flow and leads to increase symptoms of dryness. One example is tri­cyclic antidepressants (Elavil or Pamelor) or muscle relaxing agents (such as Flexeril) that influence the metabolism of certain specific brain cells as well as salivary and lacrimal glands. A different class of medications called mono­amine oxidase (known as MAO) inhibitors also give severe dryness. Thus, the patient needs to be aware that many drugs, including anti-seizure medications, blood pressure medications, muscle relaxants, and heart medications, lead to increased dryness by affecting different target molecules within the body.

    think the flexeril could be my problem!!! took 2 yesterday, also was taking neuronton. Going to start elevil tonight. Might not be sjogrens after all.

  2. Plantscaper

    Plantscaper New Member

    I STILL HAD SIGNIFICANT LACK OF MOISTURE IN ALL THE SPECIFIC AREAS...OF COURSE, ADDING ALL THOSE MEDS + LIVING IN A VERY DRY SEMI-ARID AREA MAKES EVERYTHING WORSE...BUT FOR ME, IT STILL HAD IT BEFORE...DO YOU REMEMBER IF YOU HAD THIS BEFORE THE MEDS? LOL, AMELIA
  3. judywhit

    judywhit New Member

    do now since starting the flexeril. Time will tell. thanks for your reply.
    blessings to you,
    Judy